Thunderstorm Wind, Box Butte
- When
- June 25, 8:07 PM MST
- Where
- Box Butte County, 0.69 mi S of (Aia)alliance Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.050, -102.800
Thunderstorm wind measured at the Alliance Airport.
A thunderstorm moved across Alliance producing 50 knot winds measured at the sensor at the Alliance Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm moved across Alliance producing 50 knot winds measured at the sensor at the Alliance Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 25, 5:08 PM MST, 2 hours 59 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 608 PM MDT Tue Jun 25 2019 .UPDATE... Issued at 600 PM MDT Tue Jun 25 2019 ...Please see latest 0Z aviation discussion... && .SHORT TERM...(This evening through Wednesday) Issued at 130 PM MDT Tue Jun 25 2019 A warm and mostly sunny day is ongoing as of 1:30pm across southeastern Wyoming. Upper level southwest flow is continuing across the region keeping things warm. A couple forecast challenges today include the marginal severe threat today and tomorrow along with hydrology and fire weather focus. ...SEVERE THREAT... Afternoon satellite and surface observations showed a slowly deepening cumulus field along a diffuse surface trough and frontal zone across southeastern Wyoming and western Nebraska. Isolated convection is expected to evolve from the destabilizing airmass over the next several hours. CI is underway as of 1:30 pm. Current SPC marginal risk reflects the threat for severe weather well. MLCAPE will be the limiting factor due to limited surface moisture. Large DCAPE near 1000j/kg and low level inverted V soundings are present across much of the area with supportive mid level lapse rates. Midlevel shear is favorable for supercells capable of large hail and damaging downburst winds. The most favorable area appears to be to the east of the broad surface trough across the Nebraska Panhandle. Better low level moisture and lower LFCs should promote vigorous storm growth this afternoon and evening. Similar potential for strong storms exists tomorrow with another SPC marginal risk. Shear will increase along with a slight uptick in low level moisture. The main threat again appears to be large hail and strong winds over the panhandle where moisture content is the greatest. Forecast details will come into better view over the next few hours but for now expect isolated to widely scattered strong to severe storms from 2 to 10 pm. ...Rest of Today through Wednesday... Warm temperatures in the 70's and 80's will cool quickly after sunset with lows in the mid 50s. Winds from the west should keep things warm overnight with just scattered clouds over much of Wyoming and Nebraska. Residual moisture could allow a few lower clouds to develop cross the panhandle late tonight, but wide spread fog and stratus are not expected. Another warm and pleasant day is expected Wednesday with 700 mb temperatures perking up slightly ahead of stronger southwest flow aloft. Highs could reach the upper 80s to near 90 for the panhandle, with lower 80s and upper 70s across eastern Wyoming. Southerly winds will keep the moisture around and another shot of showers and thunderstorms is expected from the afternoon through the evening hours (see severe section). Mid level heights will begin to rise Wednesday afternoon the main trough stalls to the west, and a shortwave ridge begins to build. Convection should quickly end from west to east with warm temperatures and clearing skies expected. .LONG TERM...(Thursday through Tuesday) Issued at 130 PM MDT Tue Jun 25 2019 The general upper air pattern will be dominated by a large bowling ball low over the west coast with a building ridge to the east over the southern plains. Mid level heights will be slowly rising through mid week and into the weekend as the upper low stalls and the ridge builds further to the west. Thursday and Friday should remain mostly dry. Very warm temperatures are expected with the warm southwest flow aloft and the abundant sunshine. Things will change as we head into the weekend as the upper level low fragments, and the trough becomes latitudinal distended. A strong surface low will drag a cold front across western Nebraska and eastern Wyoming Saturday evening and early Sunday. This will allow for favorable moisture return Sunday and Monday, bringing an end to the very warm weather and increasing shower and thunderstorm chances. Models quickly diverge on the handling of upper level features beyond day 7. A generally active and trough trend is expected with occasional strong ridging between wave sets. This would imply temperatures near or above average with average precipitation chances in the extended. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 600 PM MDT Tue Jun 25 2019 Storms with some possibly severe are the story over the next few hours. Main concerns are hail and gusty winds. Precipitation should end by 5Z. Anticipating criteria not dropping below MVFR. This will mainly be due to visibility in heavier rain. && .FIRE WEATHER... Issued at 130 PM MDT Tue Jun 25 2019 Increasing temperatures and mostly dry conditions will cause elevated fire weather concerns now through the end of the week. Fuel status remains unfavorable for widespread red flag but continued drying this week could enhance fire weather concerns in later forecasts. Fire weather partners be advised. && .HYDROLOGY... Issued at 130 PM MDT Tue Jun 25 2019 Flood Warning remains for North Platte at Saratoga and Sinclair. Basin runoff will continue to slowly trickle down over the next several days as the North Platte at Saratoga and Sinclair have peaked within the last 12 to 24 hours. The addition of warm temperatures should enhance upper level snowmelt over the coming days, helping to keep base flows high. Current forecasts from the MBRFC show the sites remaining in mid to high action stage but remaining below flood stage for now. Widespread rainfall is not expected for the next several days which should help mitigate flooding potential. Hydrologic impacts remain a concern for later next weekend as rain returns but impacts are not expected to be severe. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...CW SHORT TERM...AL LONG TERM...AL AVIATION...CW FIRE WEATHER...AL HYDROLOGY...AL
Hazardous Weather Outlook National Weather Service Cheyenne WY 233 PM MDT Tue Jun 25 2019 WYZ103>106-109>117-262045- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 233 PM MDT Tue Jun 25 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A few showers and thunderstorms will be possible this afternoon and evening. Storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A marginal risk of severe thunderstorms is expected for Wednesday with the main threats of damaging winds and large hail. Upper level ridging will keep moisture away from the area mid week to next weekend keeping the threat for severe weather low. SNowmelt will continue to keep area rivers and streams elevated over the next several days. Flood Warnings remain in effect for Saratoga and Sinclair. Avoid flooded roadways and be alert for fluctuating water levels. .Spotter information statement... Spotter activation will likely not be required. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 262045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 233 PM MDT Tue Jun 25 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A marginal risk of severe thunderstorms is expected today across eastern Wyoming and western nebraska. Strong damaging winds and large hail will be possible with storms this afternoon and evening. Storms will decrease in coverage and intensity by 10 pm. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A marginal risk of severe thunderstorms is expected for Wednesday with the main threats of damaging winds and large hail. Upper level ridging will keep moisture away from the area mid week to next weekend keeping the threat for severe weather low. .Spotter information statement... Spotter activation will likely not be required.
Special Weather Statement National Weather Service Cheyenne WY 643 PM MDT Tue Jun 25 2019 NEZ002-095-260115- Dawes NE-North Sioux NE- 643 PM MDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES AND NORTHERN SIOUX COUNTIES UNTIL 715 PM MDT... At 642 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Oelrichs, or 23 miles northwest of Chadron, moving southeast at 35 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Dawes and northern Sioux Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4300 10293 4281 10319 4300 10359 TIME...MOT...LOC 0042Z 301DEG 28KT 4305 10336 Brothers
Special Weather Statement
National Weather Service Cheyenne WY
716 PM MDT Tue Jun 25 2019
NEZ095-096-WYZ108-260200-
North Sioux NE-South Sioux NE-Goshen County WY-
716 PM MDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF...
SOUTHERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 800 PM MDT...
At 716 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Agate Bed National Monument to
near Torrington. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Torrington, Agate Bed National Monument and Henry.
LAT...LON 4202 10370 4200 10390 4200 10405 4198 10406
4196 10424 4245 10407 4257 10348 4248 10348
TIME...MOT...LOC 0116Z 256DEG 29KT 4241 10395 4203 10413
BrothersSpecial Weather Statement
National Weather Service Cheyenne WY
720 PM MDT Tue Jun 25 2019
NEZ002-260200-
Dawes NE-
720 PM MDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 800
PM MDT...
At 719 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Slim Butte to 9 miles
northwest of Whitney Lake. Movement was east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chadron Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4282 10314 4292 10349 4300 10350 4300 10279
4290 10279
TIME...MOT...LOC 0119Z 280DEG 23KT 4300 10298 4292 10338
BrothersPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL MANVILLE 42.78N 104.61W
06/25/2019 E1.25 INCH NIOBRARA WY TRAINED SPOTTER
PENNY TO HALF DOLLAR SIZE HAIL FELL JUST
SOUTH OF MANVILLE.
0544 PM HAIL MANVILLE 42.78N 104.62W
06/25/2019 E1.00 INCH NIOBRARA WY PUBLIC
0403 PM HAIL 1 ESE TORRINGTON 42.06N 104.16W
06/25/2019 E1.50 INCH GOSHEN WY PUBLIC
TORRINGTON AIRPORT REPORTED HAIL BETWEEN
1.25 AND 1.50 INCHES IN DIAMETER.
&&Special Weather Statement
National Weather Service Cheyenne WY
853 PM MDT Tue Jun 25 2019
NEZ003-021-260330-
Box Butte NE-Morrill NE-
853 PM MDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL 930 PM MDT...
At 853 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alliance Airport, or 7 miles south of Alliance, moving east at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alliance and Alliance Airport.
LAT...LON 4186 10302 4210 10302 4215 10274 4210 10274
4209 10271 4207 10270 4201 10270 4200 10267
4189 10268
TIME...MOT...LOC 0253Z 261DEG 26KT 4200 10293
BrothersSpecial Weather Statement
National Weather Service Cheyenne WY
902 PM MDT Tue Jun 25 2019
WYZ104-105-109-110-113-114-260345-
Shirley Basin WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-Snowy Range WY-
902 PM MDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARBON COUNTY UNTIL
945 PM MDT...
At 900 PM MDT, Doppler radar was tracking decaying rain showers 11
miles west of Hanna, or 23 miles east of Rawlins, moving east at 35
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Hanna, Sinclair, Medicine Bow, Elk Mountain, Bow River Campground and
Arlington.
This includes Interstate 80 in Wyoming between mile markers 221 and
280.
LAT...LON 4171 10710 4208 10712 4210 10609 4149 10608
4149 10681
TIME...MOT...LOC 0300Z 265DEG 29KT 4181 10677
BrothersThe North Platte radar (KLNX), 184 km away, was scanning. The volume nearest the first event began at 03:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind measured at the Alliance Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822056.